Does anyone here has migraine and depression? I was prescribed with amitriptyline 10mg to prevent migraine, helps with sleep and cure my acid reflux. I went cold turkey when I couldn’t get the stock but lately my migraine got worse so I’m considering of continuing the treatment. Amitriptyline is also an antidepressant yet only now i feel quite depressed and I wonder if continuing this medicine would help.
Migraine and depression: Does anyone here... - Migraine Support
Amitriptyline was prescribed to me a few years ago to reduce my migraines. I know it’s sometimes prescribed for depression too. I found it didn’t help either for me and the side effects were too much, so I came off (gradually, with guidance from GP). I tried the sister drug nortriptyline for fibro pain relief, and the effect on my mood was so extreme that my GP has written on my notes that I should never be given any drugs in the triptyline family again. I know others who haven’t really had side effects. I suggest a conversation with your GP
I was on amitriptyline for my migraines. It helped for a little while started at 25mg then 50mg then 75mg. It would work then stop working for me So they would up me. The only side effects I got was sleeping which was a welcomed thing at that point. When it stopped working I kept on it because I noticed it helped with my IBS. I have just now weaned myself off in Dec. I was on it for probbly 2 yrs. As far as depression goes I think it made me less anxious when I got up to the 75mg. Hope this helps.
It would only help if you were on correct dose, which I think would be higher (NB I'm no expert here), and bear in mind it could be 6 weeks before you noticed any improvement in mood. It it was me, I'd try CBT before drugs for depression; and I'd wait to see if body self regulated, ie gets used to not having the drug, for awhile before trying anything else. If it can take 6 weeks to see improvements, then it could take 6 weeks for your body to return to it's normal.
Amitriptyline can help with depression, but it can also cause depression in some. TCA's come with slot of serious side effects though. You are on a low dosage at 10mg. 50- 75 mg works normally for aiding sleep & higher dosages for depression.
I have migraine and depression but couldn't tolerate the side effects of this drug. It effected my heart rate and gave me dizziness, sweating and nausea and a dry mouth.
If your insomnia is down to RLS, this drug won't help your sleep but worsen it.
Many people on this drug, fall asleep but feel rotten and I refreshed in waking up.
As it can give people poorer quality sleep.
I get severe depression but it's directly linked to the pain of my migraines and severity of insomnia. I'm trying to combat depression with exercise and it's a continuous battle.
Migrainers suffer often with depression. This is both as a result of living with severe, long term pain and physiologically what gets knocked off balance in a migrainers brain during an attack. low serotonin levels cause low mood states and this is s lacking neurotransmitter in a migrainers brain.
Hope this help
I have both, Migraine and depression due to the pain and frequency of the former.
I tried this med at a higher dose,( 50mg at night) and couldn't tolerate the side effects. It can make people feel more depressed and it can cause sleep quality to worsen.
Whereby it triggers sleep but you wake up still feeling tired. This drug and all TCA's cause problems with the blood and lowering iron levels do this doesn't help you if fatigue I'd already bad.
10mg is a really low dose. My advice is try it, if you feel it helps take it, if you feel worse don't.
There are better drugs for migraine than this one.
If sleeps a pivotal problem, Pregablin is best. 175mg to 250mg at night. If it's just migraine and your sleeps ok try a blood pressure med like Candetsartan or propranolol.
It carries far less side effects than seizure meds normally prescribed for migraine.
Hope this is helpful.